# SDR BTHA97003

- Difficulty date: May 7, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N31606
- Make and model: Piper PA-32-300
- Aircraft serial: 327870137
- System (JASC): 7160 · Engine Air Intake System
- Part: Valve
- Part number: 3808016
- Condition: Broken
- Location: Alt Air Box
- Stage of operation: TO
- Nature of condition: R
- Precautionary procedure: C, D

## Discrepancy

DURING TAKEOFF ROLL, PILOT EXPERIENCED POWER LOSS AND STRONG SMOKE SMELL.  TAKEOFF WAS SAFELY ABORTED.  UPON INSPECTION, THE INNER HALF OF THE ALTERNATE AIR BOX DOOR WAS FOUND BROKEN.  THE BROKEN PIECE WAS INJESTED INTO THE INDUCTION SYSTEM CREATING MOMENTARY POWER LOSS.  THE DOOR IS MADE OF PLASTIC COMPOSITE MATERIAL AND WAS BURNED UP.  THIS CREATED THE SMOKE SMELL.  THE SERVO AND ALL INDUCTION TUBES WERE REMOVED TO VERIFY NO REMAINING PORTION WAS IN ENGINE.  SPARKPLUGS REMOVED AND CYLINDERS BORESCOPE INSPECTED FOR ANY RESIDUE.  NONE FOUND.  ENGINE RAN NORMALLY AFTER NEW VALVE INSTALLED.  RECOMMEND REGULAR CLOSE INSPECTION OF THIS AREA AS IT IS DIFFICULT TO SEE WITHOUT SOME DISASSEMBLY. (X)
